Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 21, NWS El Paso, TX

July 13, 2006El Paso County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jul 13, 2006, 5:02 PM MDT for El Paso County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2006, 5:02 PM MDT (23:02 UTC)
Expired
Jul 13, 2006, 5:45 PM MDT
In force
43 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 70 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 11.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2006-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2006-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
2180 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 132303
SVREPZ
TXC141-132345-
/O.NEW.KEPZ.SV.W.0021.060713T2302Z-060713T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
502 PM MDT THU JUL 13 2006

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN EL PASO COUNTY IN TEXAS
  THIS INCLUDES THE CITY OF FABENS

* UNTIL 545 PM MDT

* AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
  OF 60 MPH. LOCALLY HEAVY RAINFALL AND SMALL HAIL IS ALSO LIKELY.   
  THIS STORM WAS LOCATED NEAR FABENS...AND MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FABENS BY 505 PM MDT

LAT...LON 3157 10602 3161 10616 3138 10630 3129 10606

$$

FAUSETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:30 PM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 13, 2:30 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 PM MDT THU JUL 13 2006

.SYNOPSIS...
HIGH PRESSURE ALOFT REMAINS CENTERED IN CLOSE PROXIMITY OF THE
BORDERLAND. THIS WILL KEEP TEMPERATURES HOT AGAIN ON FRIDAY.
MOISTURE TRAPPED ACROSS THE AREA IS ADEQUATE ENOUGH TO PRODUCE
AFTERNOON AND EVENING STORMS...WITH EARLIER STARTS IN THE AREA
MOUNTAINS. THE UPPER-HIGH PRESSURE CENTER WILL DRIFT NORTH FRIDAY.
THIS WILL TURN WINDS EAST IN A DEEP LAYER AND BEGIN TO SLIGHTLY
INCREASE MOISTURE OVER THE REGION. EXPECT A FEW MORE CLOUDS AND
LOWER TEMPERATURES OVER THE WEEKEND. IN ADDITION A FEW MORE
THUNDERSTORMS ARE POSSIBLE
FRIDAY THROUGH THE WEEKEND.

&&

.DISCUSSION...
HIGH PRESSURE CENTERED OVER THE REGION REMAINS IN PLACE..WOBBLING
THE CENTER POSITION FROM DAY TO DAY. TODAY ITS CENTER TO OUR WEST
AND THUS STORM MOTION FROM THE NORTH IS EXPECTED TODAY. MORNING EPZ
SOUNDING SHOWED AN INCREASE IN PW. WITH TRIPLE DIGIT TEMPS THE AREA
SHOULD EXCEED CONVECTIVE TEMPS AND PRODUCE AT LEAST ISOLATED STORMS
WITH SCATTERED COVERAGE A POSSIBILITY. ALSO BETTER POTENTIAL FOR
STORMS TO LINGER OVERNIGHT.

TOMORROW LOOKS TO BE THE LAST TRIPLE DIGIT TEMPERATURE DAY IN THE
RECENT ROUND OF HOT WEATHER AS THE UPPER HIGH GETS BUMPED NORTHWARD
BY SATURDAY BY AN APPROACHING EASTERLY WAVE OFF THE GULF OF MEXICO.
AS EARLY AS TOMORROW OUR MID LEVEL WINDS BECOME MORE EASTERLY.
MEAGER INCREASES IN ATMOSPHERIC MOISTURE SHOULD TRANSLATE INTO MORE
AFTERNOON AND NIGHTTIME CLOUDCOVER. TEMPERATURES WILL ALSO DROP BACK
TO NEAR NORMAL. THE QUESTION IS WHETHER THE COOLER SFC TEMPS WILL
SOMEWHAT STIFLE CONVECTION.  WILL VENTURE THAT WELL HAVE ENOUGH
INSTABILITY TO KEEP ISOLATED TO SCATTERED STORMS.  IN FACT I EXPECT
AN INCREASE IN COVERAGE FOR FRI EVENING THROUGH SUNDAY AS THE WAVE
PASSES TO OUR SOUTH.

FROM MONDAY ONWARD THE UPPER RIDGE APPEARS TO BUILD BACK IN A BIT
FROM THE EAST. THIS APPEARS TO FAVOR THE WEST ZONES FOR STORM
ACTIVITY THROUGH THE SECOND HALF OF THE FORECAST PACKAGE. IN
ADDITION THE TEMPS SHOULD CREEP BACK UP A BIT AFTER THE WEEKEND DIP.

&&

.AVIATION...14/00Z-15/00Z
ISOLATED THUNDERSTORMS WITH LOCAL AREAS OF MVFR CIGS/VSBYS THIS
AFTERNOON AND EVENING IN BRIEF MODERATE TO HEAVY RAIN. STORM MOTION
WILL BE FROM THE NORTH MOVING TO THE SOUTH...SOUTHEAST. AREAS OF
OUTFLOW WINDS ALONG GUST FRONTS WITH WIND SPEEDS UP TO 40 MPH
POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 77 101  74  97  73 /  30  20  30  20  20
SIERRA BLANCA TX        70  98  67  95  66 /  30  20  30  20  20
LAS CRUCES              74 100  71  96  71 /  30  20  30  20  20
ALAMOGORDO              72  99  69  95  68 /  20  20  30  20  20
CLOUDCROFT              56  77  53  72  51 /  20  30  20  20  20
TRUTH OR CONSEQUENCES   72  98  69  95  68 /  20  20  30  20  20
SILVER CITY             70  95  66  91  64 /  20  20  20  20  20
DEMING                  73 101  70  96  69 /  20  20  30  20  20
LORDSBURG               72 100  70  98  69 /  20  20  30  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

14 / BIRD
Hazardous weather outlook, Jul 13, 11:00 AM MDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1100 AM MDT THU JUL 13 2006

NMZ022>025-030>032-TXZ055-056-140000-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1100 AM MDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
HAZARD POTENTIALS INCLUDE SMALL HAIL...LOCALIZED MINOR FLOODING...
AND GUSTY OUTFLOWS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO
ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE CALLED UPON TO PROVIDE LOCAL WEATHER CONDITIONS.

BIRD

In the hours before

Special weather statement, Jul 13, 12:59 PM MDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1259 PM MDT THU JUL 13 2006

NMZ022>025-030>032-TXZ055-056-140400-
SIERRA COUNTY LAKES REGION NM-SOUTHERN SACRAMENTO MOUNTAINS NM-
SOUTHERN DESERT NM-SOUTHWEST DESERT/MIMBRES BASIN NM-EL PASO TX-
HUDSPETH TX-SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-SOUTHWEST DESERT/BOOTHEEL NM-
1259 PM MDT THU JUL 13 2006

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON ACROSS THE HIGHER TERRAIN OF THE GILA AND SACRAMENTO
RANGES. CIRCULATION AROUND HIGH PRESSURE ACROSS THE FOUR CORNERS
WILL SEND THUNDERSTORMS GENERALLY FROM NORTH TO SOUTH ACROSS THE
AREA.  MAIN THREATS WITH THESE STORMS WILL BE SMALL HAIL...GUSTY
WINDS WITH BLOWING DUST...LOCALLY HEAVY RAIN IN SPOTS...AND FREQUENT
CLOUD TO GROUND LIGHTNING.

REMEMBER...UNDERPASSES AND ROADWAYS THAT CROSS ARROYOS MAY QUICKLY
FLOOD.  KEEP AN EYE ON DEVELOPING WEATHER AND STAY TUNED TO NOAA
WEATHER RADIO.  TURN AROUND...DONT DROWN.

TRIPOLI
Special weather statement, Jul 13, 3:30 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
330 PM MDT THU JUL 13 2006

NMZ030-031-132300-
SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESERT/BOOTHEEL NM-
330 PM MDT THU JUL 13 2006

THUNDERSTORMS MOVING SOUTH ACROSS THE SOUTHWEST LOWLANDS WILL
GENERATE GUSTY WINDS TO 50 MPH AND LOWER VISIBILITIES BELOW 1 MILE
IN AREAS OF BLOWING DUST....MAINLY ALONG SECTIONS OF INTERSTATE 10
BETWEEN DEMING AND LORDSBERG.

PERSONS TRAVELING ON THE INTERSTATE OR COUNTY ROADS IN THIS GENERAL
AREA SHOULD EXERCISE CAUTION.

TRIPOLI
Special weather statement, Jul 13, 4:16 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
416 PM MDT THU JUL 13 2006

NMZ030>032-140030-
SOUTHERN DESERT NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST DESERT/BOOTHEEL NM-
416 PM MDT THU JUL 13 2006

THUNDERSTORMS MOVING SOUTH ACROSS THE SOUTHWEST LOWLANDS WILL
GENERATE GUSTY WINDS TO 50 MPH AND LOWER VISIBILITIES BELOW 1 MILE
IN AREAS OF BLOWING DUST....MAINLY ALONG SECTIONS OF INTERSTATE 10
BETWEEN LAS CRUCES AND AND LORDSBURG.

PERSONS TRAVELING ON THE INTERSTATE OR COUNTY ROADS IN THIS GENERAL
AREA SHOULD EXERCISE CAUTION AS BLOWING DUST MAY QUICKLY LOWER
VISIBILITIES IN BLOWING DUST. STAY TUNED TO NOAA WEATHER RADIO FOR
THE LATEST UPDATES.

TRIPOLI

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.